Jump to content

Anyone Get Side Effects From Birth Control?


Recommended Posts

I'm trying to figure out if the crash I'm feeling is related to my recent switch to the patch. I've been on two other types of pills and neither of them have controlled my menstrual cycle since POTS started. So I got everything checked out down there and it's all good, but I'm still bleeding prrretttty much everyday. So the doc said to try the patch since it's got a lot more estrogen, and ever since I started it, I'm felt worse. But it could just be a coincidence. So I guess I'm asking, anybody get worse from the patch?

Link to post
Share on other sites

Not sure about the patch, but I tried starting the combined pill again yesterday and felt AWFUL. Nausea and my blood pressure was going crazy. High, low, then sustained high with a killer headache and slightly blurred vision. I think I'll talk to the doctor about trying progesterone only.. so yes, I think any sudden change in your hormone levels could be behind it. Have you had the patch for long?

Link to post
Share on other sites

One of my most persistent symptoms with this dreaded disease is abdominal pain (IBS-C) and I've tried on 3 different occassions to begin a low dose estrogen BC pill with no success. My pain would get substantially worse (& so would the diarrhea). My GYN wanted me on them due to endometriosis but she finally gave up due to my symptoms. The problem is...I still have bad symptoms any time I get my "dot" so now I'm talking with my doc about a hysterectomy. I definitely think the patch (or any hormone) could affect the symptoms of this problem. I certainly hope you get better!

Link to post
Share on other sites

YAZ sent be to the hospital before I knew I had pots. beware of any pill that messes with potassium. now I take Kariva and have not had a problem.

Thoughout my illness ( starting in my mid 20's) I have had problems with spotting and bleeding between periods. As I got sicker I had bleeding nearly every day. That is why I was put on the pill to begin with.

Good luck to you. Mayo clinic put me on kariva and I take it for 3 months at a time ( tossing the pills that are "blank". My problem bleeding is gone. I also have endometrosis- confirmed by laproscopic surgery... Sorry I can't spell! Hormones are tricky! :rolleyes:

Link to post
Share on other sites

I'm on generic Seasonale - I was on LoSeasonique but it was 'too low' for me per my OB/GYN. I have only been on Seasonale for 2 weeks and had some nausea and dizziness which is improving (from the change in hormones).

I like these types of pills (monophasic I believe?) because they are steady hormones and I only have 4 periods a year. Periods really wipe me out and hormone fluctuations flare up my POTS.

I would definitely monitor your symptoms and if the patch isn't working, talk to your doctor to see what else you can try. It's hard to find a good birth control. I remember when I was younger (the hormone changes gave me migraines and I had awful cramps) I had to try a few pills until I found one that really helped.

Do you know how much estrogen the patch has?

Link to post
Share on other sites

Wow, good to know that I'm not the only one with bleeding issues. The biggest problem for me is the associated weight loss and blood loss.. I know you're not supposed to lose that much, but for me it really knocks me out and then I get the bruising and the fainting things...

I think they say the patch has 60% more estrogen than a pill. It's helped the bleeding so far, and the I've been able to get up and do some stuff for the last few days. It's been about a week.

I'm ready just to chop it all out down there I just get so sick of it! I swear I've been bleeding for like a year now.

I asked the doc if there was a connection between menstruation issues and POTS and he said yes! It's something about stimulation in the hypothalamus, but he said they haven't studied it much and don't know how to stop it yet. But, maybe soon? He was like the super expert or something so I believe him :)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...